Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
disneylover23

Birth Control for Acne - not sure it's helping??

Recommended Posts

Hi everyone!!

I'm a 20 year old female and I've had issues with acne/breakouts since I was about 12 or 13. My dad had TERRIBLE acne in his adolescent years, so I think some of it could be genetic. I get cystic acne on my lower cheeks and jawline/chin and occasionally whiteheads on my forehead. 

I have tried 3 kinds of antibiotics and what seems like hundreds of topical creams and medications. Nothing has worked.

Recently, I started taking Gianvi birth control for my acne and it's been about two/two and a half months since I started taking it. At first, I saw a difference. I mean, it wasn't completely clear or anything but the texture of my skin improved and the inflammation definitely decreased. The number of actual cysts and pimples on my face decreased. It stayed like this for a few weeks or so. However, recently I've started noticing that i am starting to break out on my mid-upper cheeks, somewhere I never used to get acne! I have hardly anything at all on my jawline, which is great, but it's as if it just moved up to my upper cheeks.

(I'm also using Aczone gel in the mornings and Adapalene at nighttime.) 

Is this normal? Does it mean that the birth control isn't helping? I just feel like it should be getting rid of my acne not relocating it to a different part of my face. Should I just stick with it and see if in two more months or so it gets any better? I'm just getting frustrated.

Thanks! Any input or advice is welcomed! :)

Share this post


Link to post
Share on other sites

Hi there,
I also noticed that my acne was being worsened by Logynon birth control, in caused serious inflammation in my hormonal acne along my right jaw and cheek. I have come off it recently and this has helped. I would recommend staying on for another while just to be sure for yourself. As you are still young and coming to a stage where your hormones may begin to change again (although hormonal acne is particularly irritating to deal with in women!) you may start to notice that the pill causes more predictable breakouts or clear spells as you continue as it fluctuates in hormones. 
I'm still struggling but I found that vit a tabs (Skin accumax) helped me and two cups peppermint tea/or lemon + hot water. Sounds cliche but this is just my personal input...
It is clear that you have been to a doctor/dermatologist, perhaps if this is still bothering you in a few months you could ask about hormonal treatment or advice to balance. A lot of people recommend probiotics to start gut health (I have personally never tried) and of course dieting for acne (have tried numerous diets including vegan/raw - had massive hormonal breakouts throughout!). 
Hormonal acne is tough to eliminate completely. You could spend years (as I'm sure you have) trying to find a cure or what is triggering it if anything. Just a few things that have helped me, I hope you can find a good remedy :)Good luck

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×